Metforim question

nickdav
By nickdav Latest Reply 2014-08-08 17:29:34 -0500
Started 2014-08-06 09:16:40 -0500

So I have been researching and now taking metforim for 3 week now. It has started to lower the levels a little bit , but I have been pretty normal before meds and after. The question is what does metforim do for your body? Does the med help correct the issue with insulin from liver and pancreas? And when is a good time to ask doc to lower dosage or come off completely. Bs in am 92-107, dinner after taking med is around 117-136 sometimes.


5 replies

nickdav
nickdav 2014-08-07 12:53:22 -0500 Report

Also since being on the 500mg in am and 500 mg at night. The numbers just started lowering below 100 since taking the pills. The range from earlier was just from start to now. Didn't take meds for the first week.

Glucerna
Glucerna 2014-08-08 12:25:08 -0500 Report

Dennis gave you some great information. If you haven't yet, ask your doctor for a referral to a diabetes education program, where you can learn more about diabetes, various medications, and how you can best manage diabetes. The more you know, the better self-management you'll have. ~Lynn @Glucerna

Dennis Iowa
Dennis Iowa 2014-08-07 11:25:30 -0500 Report

I believe you mean Metformin? www.webmd.com does a good job of explaining what it does and is a good reference site for type 2 diabetes. Your AM number, 107 is a bit high as I believe the norm is 70-100 (again, a good place to look is WebMD). according to WebMD.com:
Biguanides lower blood sugar by:
Decreasing the amount of sugar produced by the liver.
Increasing the amount of sugar absorbed by muscle cells.
Decreasing the body's need for insulin.

Always consult with your doctor before going off of Metformin. I'm not sure how many times/day you take it nor how many MG per pill but again, your doctor will best advise you. Hope this helps.

Next Discussion: Type 2 diabetes »